Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Alternatives To Atripla For Kidney Problems

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Kidney friendly alternative to Atripla without Efavirenz

I have mile but worsening protein in my urine for about 5 years. Went ahead and started Atripla anyway. The CNS side effects are too much for me to deal with even months down the road. My question - Can you suggest an alternative to Atripla which...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hi Michael and thanks for posting your questions and comments.You raise several important topics. First, is the understanding that while the medications in Atripla are widely recommended and are listed as "preferred" in current US... Read more »

atripla and kidney function

I have been on atripla since May 2010. Everything seems to be ok until my last results in December... Read more »

expecting kidney problem,what to do ?

hello DR pls what should i do regarding this result? my last lab result... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Kidneys Take Center Stage

Back in the early 2000s I faced some kidney problems, so, in my usual determined way, I set out to learn more about the kidneys and what I could do to protect them. I wrote about that experience in "Here's Lookin' at You, Kidneys " in the... Read more »
Canadian AIDS Treatment Information Exchange

Tenofovir and the Kidneys

The anti-HIV drug tenofovir (Viread, and in Atripla and Truvada) is an effective part of combination therapy for HIV. The kidneys process tenofovir and there have been rare cases of tenofovir users developing serious kidney dysfunction. To... Read more »
Canadian AIDS Treatment Information Exchange

High Risk of Heart Problems in People With Kidney Dysfunction

In HIV-negative people, persistent or chronic kidney disease is a risk factor for cardiovascular disease. So researchers at the Veterans Administration (VA) in the United States reviewed their large dataset containing information on more than 17,000... Read more »
TheBodyPRO.com

The Latest on HIV and Kidney, Heart and Bone Health (Video)

"I think we've always known that there's the possibility for tenofovir (Viread) to be harmful to kidney function and now what we're seeing with more extensive, longer use is that in fact it does really affect kidney function in a subset of... Read more »
Connect With Others

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm... Read more »

Atripla- Rash/Side Effect

Posted by RL9141, 4 Replies
Yesterday (saturday) made one week of being on Atripla. I started breaking out all over my body. It looks like chicken pox, small red dots all over my body. I've taken some Bendryl. This morning (Sunday) it is worse. It's covered more of my body and... Read more »

Question about Atripla side effects.

Posted by Rochambeau, 4 Replies
I've been hiv positive for nearly two years now. I was first taking norvir, truvada and reyataz but they made me feel perpetually hung over and with the norvir my body couldn't tolerate even a single beer or glass of wine, which I enjoy very much. ... Read more »

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »